Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Columbia, SC

May 1, 2016Orangeburg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 1, 2016, 2:58 PM EDT for Orangeburg County, South Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 2:58 PM EDT (18:58 UTC)
Expired
May 1, 2016, 4:00 PM EDT
In force
62 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Orangeburg County, SC

The radar

The Columbia radar (KCAE), 96 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 3:10 PM EDTTSTM WND DMG7 Wsw Vance, SCTREES DOWN NEAR I-95 AND US 176

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WUUS52 KCAE 011858
SVRCAE
SCC075-012000-
/O.NEW.KCAE.SV.W.0020.160501T1858Z-160501T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
258 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 400 PM EDT

* AT 258 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY HILL...
  OR 10 MILES NORTH OF INDIAN FIELD...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOLLY HILL AND EUTAWVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3339 8024 3330 8025 3326 8032 3328 8035
      3326 8036 3330 8050 3333 8050 3332 8054
      3333 8059 3343 8056 3343 8023 3340 8022
TIME...MOT...LOC 1858Z 276DEG 8KT 3337 8050 

HAIL...1.00IN
WIND...60MPH
 
$$

CJR
1 follow-up statement
307 
WWUS52 KCAE 011938
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
338 PM EDT SUN MAY 1 2016

SCC075-012000-
/O.CON.KCAE.SV.W.0020.000000T0000Z-160501T2000Z/
ORANGEBURG SC-
338 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ORANGEBURG COUNTY...

AT 338 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HOLLY HILL...OR 7 MILES NORTH OF INDIAN FIELD...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL ORANGEBURG COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3335 8043 3328 8042 3330 8050 3333 8050
      3332 8054 3333 8059 3343 8056 3340 8045
TIME...MOT...LOC 1938Z 325DEG 2KT 3333 8052 

HAIL...1.00IN
WIND...60MPH
 
$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:42 PM EDT, 16 minutes earlier.

Area forecast discussion, May 1, 2:42 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
242 PM EDT SUN MAY 1 2016

.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE FORECAST AREA
THROUGH MONDAY AHEAD OF A SLOW MOVING COLD FRONT. THE FRONT WILL
BE NEAR THE REGION TUESDAY AND WEDNESDAY...KEEPING THE CHANCE OF
STORMS IN THE FORECAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...REMNANT MORNING CONVECTIVE COMPLEX HAS DIMINISHED
A BIT BUT CONTINUES TO DRIFT SOUTHEASTWARD ACROSS THE EASTERN
MIDLANDS WHILE NEW CONVECTION HAS DEVELOPING ACROSS THE SOUTHEAST
MIDLANDS AND LOWER CSRA ALONG A LOW LEVEL CONVERGENCE ZONE AND
WITHIN THE AXIS OF HIGHEST PRECIPITABLE WATER VALUES AROUND 1.6
INCHES. WATER VAPOR IMAGERY SHOWING DRIER AIR ALOFT MOVING OVER
THE REGION WHICH MAY HELP SUPPORT POSSIBLE ISOLATED STRONG
CONVECTION WITH DAMAGING WIND GUSTS AND SOME HAIL. COVERAGE OF
CONVECTION WILL BE HIGHEST EAST AND SOUTH OF THE I-20 CORRIDOR
THROUGH EARLY EVENING WHILE FURTHER WEST COVERAGE SHOULD BE MORE
ISOLATED IN THE WAKE OF THE SHORTWAVE ENERGY. CONVECTION SHOULD
BE DIMINISHING BY EVENING WITH THE LOSS OF HEATING.

TONIGHT...AGAIN THERE ARE SOME DIFFERENCES AMONG THE GUIDANCE IN
HANDLING SHORTWAVE ENERGY APPROACHING THE AREA LATER TONIGHT WITH
SOME SHOWING SHOWERS AND THUNDERSTORMS WHILE OTHERS DO NOT. WILL
LOWER POPS THROUGH THE LATE EVENING HOURS BUT STILL HOLD ON TO
SOME CHANCE POPS TOWARD DAWN MONDAY GIVEN THE POTENTIAL FOR
ADDITIONAL NOCTURNAL CONVECTION. MILD TEMPERATURES ARE EXPECTED
OVERNIGHT IN THE MID TO UPPER 60S AS STRATUS SHOULD REDEVELOP WITH
A STRONG LOW LEVEL JET AND CONTINUED ABUNDANT BOUNDARY LAYER
MOISTURE.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
.MONDAY...I EXPECT ANOTHER ROUND OF LOW CLOUDS IN THE EARLY
MORNING WITH DECENT WINDS ABOVE THE SURFACE AND A NICE ELEVATED
INVERSION SET UP PER FORECAST SOUNDINGS. DEEP MOISTURE WILL REMAIN
IN PLACE FOR MONDAY AS PW VALUES CONTINUE TO BE IN THE 1.5 TO
1.75 INCH RANGE. SURFACE BOUNDARIES WILL CONTINUE TO BE
RELATIVELY DIFFUSE...BUT ANOTHER IN A SERIES OF WEAK DISTURBANCES
WILL APPROACH FROM THE WEST BY AFTERNOON...HELPING TO SPAWN MORE
SCATTERED SHOWERS AND THUNDERSTORMS. THE BETTER CONCENTRATION OF
CONVECTION IS EXPECTED TO BE IN THE SOUTHEASTERN HALF OF THE CWA
WHERE GREATER LOW LEVEL INSTABILITY WILL RESIDE...BUT THERE IS AT
LEAST A CHANCE EVERYWHERE. MAX TEMPS WILL GET UP INTO THE MID 80S
BEFORE THE CONVECTIVE CLOUD COVER TAKES OVER AND COOLS THINGS
BACK DOWN.

.MONDAY NIGHT...THERE WILL BE ANOTHER GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS MONDAY NIGHT AS THE STRONGEST JET OF THE SERIES
DIPS FURTHER TO THE SOUTHEAST IN RESPONSE TO AN AMPLIFYING TROF
IN EASTERN NORTH AMERICA. THIS CLOSER APPROACH WILL ENHANCE UPPER
LEVEL DIVERGENCE...SUPPORTING CONVECTION DESPITE THE LOSS OF
DAYTIME HEATING. MIN TEMPS WILL AGAIN REMAIN ABOVE NORMAL IN THE
MID TO UPPER 60S DUE TO THICK INSULATING CLOUDS AND SUSTAINED
SOUTHWESTERLY WINDS OF 5 TO 10 KNOTS ALL NIGHT...PROVIDING LOW
LEVEL WARM ADVECTION.

.TUESDAY...RAIN LOOKS LIKELY AGAIN ON TUESDAY AS THE TROF CONTINUES
TO DEEPEN AND A COLD FRONT STARTS TO APPROACH FROM THE
NORTHWEST. DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA INTO
EARLY AFTERNOON...BUT SOME DRYING WILL START TOP MOVE IN FROM
THE NORTHWEST LATER IN THE DAY. THE EXACT TIMING IS STILL A
CHALLENGE DUE TO MODEL DIFFERENCES...BUT TO REFLECT THE
UNCERTAINTY I HAVE HIGHER POPS IN THE EASTERN HALF OF THE FA
TUESDAY.

.TUESDAY NIGHT...A COLD FRONT WILL MOVE TROUGH THE CWA TUESDAY
NIGHT...BRINGING IN DRIER AND COOLER AIR. HOWEVER...I HAVE LEFT IN
CHANCE POPS DUE TO THE TIMING UNCERTAINTY MENTIONED ABOVE AS
A SLOWER ECMWF SOLUTION WOULD ALLOW CONVECTION TO LINGER THROUGH
THE EVENING.

.WEDNESDAY...THE AREA LOOKS TO DRY OUT ON WEDNESDAY AS A SURFACE
LOW AND TRAILING COLD FRONT GET PULLED OUT INTO THE ATLANTIC AND
DRY WESTERLY FLOW AT LOW LEVELS BECOMES ESTABLISHED. MAX TEMPS
WILL BE COOLER WITH HIGHS ONLY REACHING THE MID TO UPPER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE GLOBAL MODELS STILL DIFFER IN THE DETAILS OF THE ANOMALOUS
UPPER LOW THAT IS EXPECTED TO DEVELOP OVER THE EASTERN U.S. FOR
THE SECOND HALF OF THE WEEK. THE ECMWF DROPS THE LOW FURTHER TO
THE SOUTHEAST AND HAS A SHARP UPPER TROF MOVING THROUGH
THURSDAY AFTERNOON...BRINGING THE THREAT OF LOW TOPPED SHOWERS
AND MAYBE EVEN SOME GRAUPLE/SMALL HAIL WITH 500 MB TEMPS EXPECTED
TO DROP BELOW -25C. THE GFS KEEPS THE CORE AND THE GREATEST
INSTABILITY FURTHER NORTH...PROVIDING DRY CONDITIONS THURSDAY
AFTERNOON. GIVEN THAT THE ECMWF SOMETIMES OVER AMPLIFIES THESE
SITUATIONS...I HAVE STAYED ON THE LOWER END OF THE GUIDANCE AND
JUST HAVE A SLIGHT CHANCE OF SHOWERS OVER LANCASTER AND
CHESTERFIELD COUTNIES THURSDAY AFTERNOON. THE UPPER LOW SHOULD
START MOVING SLOWLY EAST BY FRIDAY AND THE WEEKEND...WITH A
GRADUAL WARMING TREND IN STORE AND PRECIP CHANCES QUITE LOW.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH
THE EVENING THEN MVFR CIGS RETURN TONIGHT.

CONVECTION ONGOING EARLY THIS AFTERNOON ACROSS MUCH OF THE EASTERN
MIDLANDS WITH ISOLATED STORMS DEVELOPING FURTHER WEST. OGB IS THE
MOST LIKELY TO BE IMPACTED WITH STORMS AND HAVE INCLUDED TSRA
THERE. STORMS POSSIBLE AT CAE/CUB BUT LESS CONFIDENCE THERE AND
AGS/DNL SHOULD NOT BE IMPACTED. WINDS FROM THE SOUTH TO SOUTHWEST
WILL CONTINUE THROUGH THE PERIOD AROUND 10 KNOTS OR LESS.

ANOTHER ROUND OF NOCTURNAL STRATUS ASSOCIATED WITH ABUNDANT LOW
LEVEL MOISTURE AND A LOW LEVEL JET IS EXPECTED TO DEVELOP AFTER
08Z BUT SHOULD MIX OUT AROUND 15Z.

EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME LOW CLOUDS
CREATING PROBLEMS FOR A FEW HOURS AT THE TERMINALS BOTH TUESDAY
AND WEDNESDAY MORNINGS AS THE LOW LEVEL MOISTURE RETAINS ITS HOLD
ON THE AREA. OTHERWISE...SCATTERED CONVECTION MAY CAUSE SOME
BRIEF MVFR/IFR CONDITIONS EACH AFTERNOON/EVENING THROUGH
WEDNESDAY. CONDITIONS SHOULD IMPROVE FOR THE END OF THE WEEK WITH
MAINLY VFR EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, May 1, 4:37 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
437 AM EDT SUN MAY 1 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020845-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
437 AM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY AND THIS EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MONDAY AND TUESDAY COULD POSSIBLY CONTAIN DAMAGING
WIND AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 1, 9:03 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
903 AM EDT SUN MAY 1 2016

SCZ015-016-022-028-029-031-011400-
LEE-RICHLAND-SUMTER-CHESTERFIELD-LANCASTER-KERSHAW-
903 AM EDT SUN MAY 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN KERSHAW...
SOUTHEASTERN LANCASTER...EAST CENTRAL RICHLAND...CHESTERFIELD...
NORTHWESTERN LEE AND NORTHWESTERN SUMTER COUNTIES...

AT 901 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF MONROE TO 9 MILES NORTHEAST OF CAMDEN
TO NEAR EASTOVER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...BISHOPVILLE...PAGELAND...KERSHAW...CHESTERFIELD...LUGOFF...MCBEE...
JEFFERSON...RUBY...BETHUNE...MOUNT CROGHAN...REMBERT...DALZELL AND
STATEBURG.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...REDUCING VISIBILITIES TO LESS THAN 1 MILE. MOTORISTS
SHOULD SLOW DOWN TO AVOID HYDROPLANING.

LAT...LON 3443 8015 3437 8029 3432 8024 3437 8018
      3408 8028 3391 8078 3434 8060 3482 8060
      3481 8007 3466 8007
TIME...MOT...LOC 1301Z 234DEG 40KT 3486 8054 3439 8054 3396 8069
Special weather statement, May 1, 1:12 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
112 PM EDT SUN MAY 1 2016

SCZ022-029-031-011815-
LEE-SUMTER-KERSHAW-
112 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KERSHAW...LEE AND
NORTHWESTERN SUMTER COUNTIES...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF OAKLAND...
OR 11 MILES SOUTH OF CAMDEN...MOVING EAST AT 25 MPH.

WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BISHOPVILLE AND REMBERT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3405 8059 3418 8059 3431 8017 3428 8013
      3423 8011 3420 8011 3416 8016 3413 8013
      3408 8007
TIME...MOT...LOC 1712Z 255DEG 23KT 3411 8054
Special weather statement, May 1, 1:26 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
126 PM EDT SUN MAY 1 2016

SCZ015-021-022-028-029-011830-
LEE-RICHLAND-FAIRFIELD-LANCASTER-KERSHAW-
126 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KERSHAW...SOUTH CENTRAL
LANCASTER...NORTHERN RICHLAND...EAST CENTRAL FAIRFIELD AND WEST
CENTRAL LEE COUNTIES...

AT 126 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINNSBORO...MOVING
EAST AT 25 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...WINNSBORO...LUGOFF...RIDGEWAY AND WINNSBORO MILLS.

LAT...LON 3432 8108 3445 8106 3451 8039 3418 8042
TIME...MOT...LOC 1726Z 274DEG 23KT 3436 8099

CJR
Special weather statement, May 1, 1:45 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
145 PM EDT SUN MAY 1 2016

SCZ022-028-029-031-037-038-011845-
LEE-CLARENDON-RICHLAND-CALHOUN-SUMTER-KERSHAW-
145 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KERSHAW...
NORTHWESTERN CALHOUN...EASTERN RICHLAND...SOUTHERN LEE...NORTHERN
CLARENDON AND SUMTER COUNTIES...

AT 142 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKLAND...OR NEAR
SUMTER...MOVING EAST AT 20 MPH.

AN AREA FAVORABLE FOR THUNDERSTORM DEVELOPMENT WILL PRODUCE STRONG
STORMS CAPABLE OF WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL. THE
STRONGEST STORM IS LOCATED NEAR SUMTER MOVING EAST AT 20 MPH. STRONG
THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS AREA OVER THE NEXT
HOUR.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...MANNING...SOUTH SUMTER...EASTOVER...MILLWOOD...OAKLAND...
MULBERRY...LUGOFF...TURBEVILLE...MAYESVILLE...PINEWOOD...LYNCHBURG...
PAXVILLE...SHILOH...LAKEWOOD...DALZELL...OSWEGO...CANE SAVANNAH AND
WEDGEWOOD.

LAT...LON 3382 7992 3377 7999 3372 7997 3367 8002
      3380 8096 3421 8083 3417 8016 3413 8013
      3409 8008 3408 8003 3404 7999 3401 7991
      3399 7989 3395 7998 3388 7994 3388 7988
TIME...MOT...LOC 1742Z 281DEG 16KT 3403 8041

CJR
Special weather statement, May 1, 1:53 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
153 PM EDT SUN MAY 1 2016

SCZ027-030-036-037-011900-
LEXINGTON-CALHOUN-ORANGEBURG-AIKEN-
153 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGEBURG...WEST
CENTRAL CALHOUN...SOUTHEASTERN LEXINGTON AND EAST CENTRAL AIKEN
COUNTIES...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHEAST OF
WILLISTON...OR 21 MILES SOUTH OF RED BANK...MOVING EAST AT 15 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SWANSEA...WAGENER...NORTH...SALLEY...NEESES...PERRY...WOODFORD...LIVINGSTON
AND EDISTO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3353 8138 3373 8135 3375 8086 3345 8090
TIME...MOT...LOC 1753Z 275DEG 14KT 3362 8128

CJR
Special weather statement, May 1, 2:48 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT SUN MAY 1 2016

SCZ036-038-011945-
CLARENDON-ORANGEBURG-
248 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ORANGEBURG AND
SOUTHWESTERN CLARENDON COUNTIES...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF HOLLY
HILL...OR 10 MILES NORTH OF INDIAN FIELD. THE STORM WAS NEARLY
STATIONARY.

WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY HILL...SANTEE...EUTAWVILLE AND VANCE.

LAT...LON 3332 8049 3333 8050 3333 8052 3334 8061
      3346 8061 3352 8033 3330 8031
TIME...MOT...LOC 1848Z 273DEG 3KT 3337 8054

CJR!

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:14 PM EDTAreal Flood AdvisoryCAELancaster61 min
Apr 30, 8:31 PM EDTFlash Flood WarningCAELancaster2 hr
May 1, 7:38 AM EDTAreal Flood AdvisoryCAELancaster3 hr
May 1, 7:38 AM EDTAreal Flood AdvisoryCAELancaster3 hr
May 1, 9:03 AM EDTSpecial Weather StatementCAEChesterfield, Kershaw57 min
May 1, 11:21 AM EDTAreal Flood AdvisoryCAEChesterfield, Kershaw3 hr
May 1, 1:12 PM EDTSpecial Weather StatementCAELee63 min
May 1, 1:26 PM EDTSpecial Weather StatementCAEKershaw64 min
May 1, 1:45 PM EDTSpecial Weather StatementCAELee, Sumter60 min
May 1, 1:53 PM EDTSpecial Weather StatementCAECalhoun67 min
May 1, 2:48 PM EDTSpecial Weather StatementCAEOrangeburg57 min
May 1, 4:03 PM EDTAreal Flood AdvisoryCAEOrangeburg117 min
May 1, 4:10 PM EDTSpecial Weather StatementCAELexington35 min
May 1, 5:01 PM EDTAreal Flood AdvisoryCAELexington, Richland119 min
May 1, 5:43 PM EDTSpecial Weather StatementCAEFairfield47 min
May 1, 5:49 PM EDTFlash Flood WarningCAELexington, Richland86 min
May 1, 5:52 PM EDTSevere Thunderstorm WarningCAEFairfield38 min
May 1, 6:24 PM EDTSevere Thunderstorm WarningCAEFairfield51 min
May 1, 7:13 PM EDTSpecial Weather StatementCAEFairfield47 min
May 1, 7:24 PM EDTSpecial Weather StatementCAEEdgefield51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.